MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW HUMERAL SCREW KIT 2 HUMERAL SCREWS; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW HUMERAL SCREW KIT 2 HUMERAL SCREWS; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: 00840004415, humeral component plasma sprayed size 4, lot # 65357091.Catalog #: 00840009400, articulation kit size 4 1 axle pin, 1 humeral bearing a, lot # 65310128.Catalog #: 00840001407, ulnar component plasma sprayed size 4, lot # 65251798.H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03167 and 0001822565-2023-03177.H3 other text : unknown.
 
Event or Problem Description
It was reported that the patient had an initial left total elbow arthroplasty approximately 3 months ago.Subsequently, they were revised about 3 weeks ago due to pain, instability, and aseptic humeral loosening.During the revision the humeral component was loose and removed by hand.The humerus was exchanged without complications.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-03167-1.0001822565-2023-03177-1.The following sections were corrected: no product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patient was reporting lateral upper arm pain and occasionally having some slight weakness.The patient noticed progressive instability of the elbow and feels that his elbow is worsening.Autograft bone grafting from the lateral column of the humerus to be placed along the long anterior flange of the humerus component.Humeral component is loose and was removed by hand.No signs of infection were noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER NEXEL TOTAL ELBOW HUMERAL SCREW KIT 2 HUMERAL SCREWS
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18131249
Report Number0001822565-2023-03176
Device Sequence Number15348796
Product Code JDC
UDI-Device Identifier00889024589520
UDI-Public(01)00889024589520(17)310818(10)65143433
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00840009000
Device Lot Number65143433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight104 KG